Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 454, NWS Jackson, MS

July 20, 2000Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 10:02 PM CDT for Lamar County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2000, 10:02 PM CDT (03:02 UTC)
Expired
Jul 20, 2000, 10:30 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Jul 20, 10:10 PM CDTThunderstorm WindLumberton, MSA few trees were blown down and caused some minor damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
2673 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS54 KJAN 210303
SVRJAN
MSC073-210330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1002 PM CDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1030 PM CDT

* AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LUMBERTON...MOVING EAST-SOUTHEAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL CONTINUE TO BE...
  NEAR LUMBERTON THROUGH 1020 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:40 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 20, 9:40 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT THU JUL 20 2000

FINALLY GETTING CAUGHT UP AND HAVE PUT OUT LSRJAN FOR SEVERE WEATHER
REPORTS RECEIVED UP TO NOW FROM EARLIER TODAY. BOUNDARY PRODUCED
FROM SQUALL LINE THAT MOVED THROUGH TN/N MS/N AL HAS NOW DRIVEN DOWN
INTO THE HATTIESBURG/COLUMBIA AREAS WHERE ISOLATED...BUT NOT SEVERE
STORMS STILL ARE HANGING ON IN AREA OF BEST LOW LEVEL CONVERGENCE
AND INSTABILITY. THESE STORMS SHOULD EITHER DISSIPATE OR MOVE SOUTH
TOWARDS THE COAST IN THE NEXT HOUR OR TWO. WILL GET ZONE UPDATES FOR
CENTRAL AND SOUTH ZONES OUT ASAP TO REMOVE TSTORM WORDING. CONTINUING
PARTLY CLOUDY WORDING WITH CLOUD DEBRIS FROM PREVIOUS STORMS STILL
LINGERING AROUND PER IR SATELLITE DATA. ALL OTHER FORECAST ELEMENTS
SEEM IN LINE AND WILL LEAVE ALONE...EXCEPT MAYBE A FEW MINOR TWEAKS
TO WINDS HERE AND THERE.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
05/

In the hours before

Special weather statement, Jul 20, 6:30 PM CDT, 3 hours 32 minutes before
MSZ028>033-037>039-210000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT THU JUL 20 2000

SEVERE THUNDERSTORM WATCH 600 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHEAST MISSISSIPPI.

THE COUNTIES CANCELLED ARE: MONTGOMERY...WEBSTER...CLAY...
LOWNDES...OKTIBBEHA...CHOCTAW...ATTALA...WINSTON...AND NOXUBEE.
Local storm report, Jul 20, 9:24 PM CDT, 38 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT WED JUL 19 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0330 PM                              MS   WIND DAMAGE
07/20/00   WINSTON                        TREES BLOWN DOWN ONTO A
                                          POWER LINE AT INTERSECTION

0333 PM                              MS   .88 INCH HAIL
07/20/00   NOXUBEE                        NICKEL HAIL ALONG HIGHWAY
                                          14 10E OF MACON

0335 PM    SHUBUTA                   MS   WIND DAMAGE
07/20/00   CLARKE                         TREES AND LARGE LIMBS DOWN

0337 PM    MERIDIAN                  MS   WIND DAMAGE
07/20/00   LAUDERDALE                     SHINGLES BLOW OFF ROOF OF
                                          HOUSE AND TREES DOWN

0340 PM                              MS   .75 INCH HAIL
07/20/00   KEMPER                         DIME HAIL IN NE PORTION OF
                                          THE COUNTY

0355 PM    COLLINSVILLE              MS   .88 INCH HAIL
07/20/00   LAUDERDALE                     NICKEL HAIL IN
                                          COLLINSVILLE

0356 PM                              MS   WIND DAMAGE
07/20/00   CLAY                           TREES DOWN ON HWY 47 NEAR
                                          WEST POINT

0415 PM    BROOKSVILLE               MS   WIND DAMAGE
07/20/00   NOXUBEE                        POWER LINES DOWN IN
                                          BROOKSVILLE

0418 PM                              MS   WIND DAMAGE
07/20/00   LOWNDES                        TREES AND POWER LINES DOWN
                                          THROUGHOUT THE COUNTY

0430 PM                              MS   WIND DAMAGE
07/20/00   CLAY                           TREES AND POWER LINES DOWN
                                          IN WEST POINT

0440 PM                              MS   TORNADO
07/20/00   OKTIBBEHA                      BARN BLOWN DOWN WITH
                                          QUARTER MILE PATH IN
                                          EASTERN PART OF THE COUNTY

0440 PM                              MS   WIND DAMAGE
07/20/00   LAUDERDALE                     TREES AND POWERLINES DOWN
                                          THROUGHOUT THE COUNTY

0515 PM    JAYESS                    MS   WIND DAMAGE
07/20/00   LAWRENCE                       TREES DOWN

0625 PM                              MS   WIND DAMAGE
07/20/00   JONES                          TREE BLOWN DOWN ONTO A
                                          HOUSE 6 MILES SOUTH OF
                                          LAUREL

0705 PM    SANDERSVILLE              MS   WIND DAMAGE
07/20/00   JONES                          TREES AND POWERLINES DOWN

0825 PM    PETAL                     MS
07/20/00   FORREST                        WOMAN STRUCK BY
                                          LIGHTNING...CONDITION
                                          UNKNOWN

)
Local storm report, Jul 20, 9:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT WED JUL 19 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0330 PM                              MS   WIND DAMAGE
07/20/00   WINSTON                        TREES BLOWN DOWN ONTO A
                                          POWER LINE AT INTERSECTION

0333 PM                              MS   .88 INCH HAIL
07/20/00   NOXUBEE                        NICKEL HAIL ALONG HIGHWAY
                                          14 10E OF MACON

0335 PM    SHUBUTA                   MS   WIND DAMAGE
07/20/00   CLARKE                         TREES AND LARGE LIMBS DOWN

0337 PM    MERIDIAN                  MS   WIND DAMAGE
07/20/00   LAUDERDALE                     SHINGLES BLOW OFF ROOF OF
                                          HOUSE AND TREES DOWN

0340 PM                              MS   .75 INCH HAIL
07/20/00   KEMPER                         DIME HAIL IN NE PORTION OF
                                          THE COUNTY

0355 PM    COLLINSVILLE              MS   .88 INCH HAIL
07/20/00   LAUDERDALE                     NICKEL HAIL IN
                                          COLLINSVILLE

0356 PM                              MS   WIND DAMAGE
07/20/00   CLAY                           TREES DOWN ON HWY 47 NEAR
                                          WEST POINT

0415 PM    BROOKSVILLE               MS   WIND DAMAGE
07/20/00   NOXUBEE                        POWER LINES DOWN IN
                                          BROOKSVILLE

0418 PM                              MS   WIND DAMAGE
07/20/00   LOWNDES                        TREES AND POWER LINES DOWN
                                          THROUGHOUT THE COUNTY

0430 PM                              MS   WIND DAMAGE
07/20/00   CLAY                           TREES AND POWER LINES DOWN
                                          IN WEST POINT

0440 PM                              MS   TORNADO
07/20/00   OKTIBBEHA                      BARN BLOWN DOWN WITH
                                          QUARTER MILE PATH IN
                                          EASTERN PART OF THE COUNTY

0440 PM                              MS   WIND DAMAGE
07/20/00   LAUDERDALE                     TREES AND POWERLINES DOWN
                                          THROUGHOUT THE COUNTY

0515 PM    JAYESS                    MS   WIND DAMAGE
07/20/00   LAWRENCE                       TREES DOWN

0625 PM                              MS   WIND DAMAGE
07/20/00   JONES                          TREE BLOWN DOWN ONTO A
                                          HOUSE 6 MILES SOUTH OF
                                          LAUREL

0705 PM    SANDERSVILLE              MS   WIND DAMAGE
07/20/00   JONES                          TREES AND POWERLINES DOWN

0825 PM    PETAL                   .  MS
07/20/00   FORREST                        WOMAN STRUCK BY
                                          LIGHTNING...CONDITION
                                          UNKNOWN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:14 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln46 min
Jul 20, 7:31 PM CDTSevere Thunderstorm WarningJANJones29 min
Jul 21, 1:35 PM CDTSevere Thunderstorm WarningJANLincoln25 min
Jul 21, 1:58 PM CDTSevere Thunderstorm WarningJANMarion32 min
Jul 21, 2:23 PM CDTSevere Thunderstorm WarningJANLawrence37 min
Jul 21, 2:54 PM CDTSevere Thunderstorm WarningJANJefferson36 min
Jul 21, 3:55 PM CDTSevere Thunderstorm WarningJANForrest35 min
Jul 21, 4:02 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson28 min
Jul 21, 4:21 PM CDTSevere Thunderstorm WarningJANLincoln24 min
Jul 21, 4:30 PM CDTSevere Thunderstorm WarningJANForrest30 min
Jul 21, 4:36 PM CDTFlash Flood WarningJANForrest84 min
Jul 21, 4:53 PM CDTSevere Thunderstorm WarningJANCopiah37 min
Jul 21, 5:29 PM CDTSevere Thunderstorm WarningJANCopiah31 min
Jul 21, 5:58 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.